MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a palmaz long genesis stent on.035" 29 x 90 x 135 opta pro balloon expandable stent delivery system was put on the wire (unknown); however, it completely moved off the balloon and it slid back and forth.The event was noticed before it got to the sheath (unknown).Therefore, a new stent (unknown) was opened and the procedure was successfully completed.There was no reported patient injury.The device will be returned for evaluation.There was no damage noted on the packaging.The device was stored according to the ifu.During removal from the inner packaging, the tray was carefully extracted with the stent and delivery system and introducer tube.The tray was held in one hand and with the other hand, and the staff gently grasped the hub and carefully removed the stent/delivery system from the tray.When the device was inspected, it was not adhered to the balloon, so a new stent was opened.There had been no repositioning or hand crimp.Before attempting to load the device onto the wire, the device was prepped per ifu.
 
Additional Manufacturer Narrative
A palmaz long genesis stent on.035" 29 x 90 x 135 opta pro balloon expandable stent delivery system (sds) was put on the wire (unknown); however, it completely moved off the balloon and it slid back and forth.The event was noticed before it got to the sheath (unknown).Therefore, a new stent (unknown) was opened and the procedure was successfully completed.There was no reported patient injury.There was no damage noted on the packaging.The device was stored according to the ifu (instructions for use).During removal from the inner packaging, the tray was carefully extracted with the stent and delivery system and introducer tube.The tray was held in one hand and with the other hand, and the staff gently grasped the hub and carefully removed the stent/delivery system from the tray.When the device was inspected, it was not adhered to the balloon, so a new stent was opened.There had been no repositioning or hand crimp.Before attempting to load the device onto the wire, the device was prepped per ifu.The product was returned for analysis.A non-sterile unit of long genesis / pro 29 x 90 biliary 135cm sds was received coiled inside of a clear plastic bag.Per visual analysis the balloon was received deflated.The stent was partially mounted, and struts marks were observed at the surface of the balloon where the stent was originally crimped.The stent presents a strut uplift condition on the proximal edge.No other damages or anomalies were observed.Per microscopic analysis stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot 82185924 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent ~ dislodged - during prep¿ and ¿stent strut uplift ¿ proximal¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by uplifted stent struts noted on the proximal edge and stent crimp marks noted on the balloon during analysis.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Please note the previous report should have indicated a new h6 device code for findings from the analysis of the returned device: device problem: 2979 (material protrusion/extrusion) device component: 515 (stent).No additional information is available and no further reports will be forthcoming.

Brand Name
LONG GEN / PRO 29 X 90 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11935380
Report Number9616099-2021-04601
Device Sequence Number4395218
Product Code FGE
UDI-Device Identifier20705032039809
UDI-Public20705032039809
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue NumberPG2990BPX
Device Lot Number82185924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/15/2021
06/15/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/22/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN WIRE